Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Pravastatin With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Viracept

...occur and this combination should be used with caution. A lower dose of trazodone is recommended. Tips: This is the only protease inhibitor that is never used with Norvir. Do not leave the pharmacy without anti-diarrhea meds such as Immodium, or Tums or other calcium products. Taking a 500 mg calcium supplement with doses hugely decreases diarrhea. Also try Solgar oat bran tablets, psyllium husk fiber bars, and pancreatic enzymes (all...
Ask the Experts

Extreme fatigue from Diovan?

Dear Dr H-I am currently taking Kaletra/Truvada as well as pravastatin 20mg , acyclovir, flomax and diovan. I started the diovan about a year ago for high blood pressure causing kidney problems and since then I have no energy at all. On diovan my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...dizziness can be due to the valsartan in Diovan as well as to excessively low blood pressure due to too effective response to the meds. There are likely many alternative BP meds that may be appropriate depending on many individual factors. A... Read more »

where do we go from here

my son has had hiv for at least 11 years. He is an alcoholic and does not take good care of himself. Recently in a fit of depression he went off his meds and now his viral load is 100,000+ and tcells are 139. He has moved home and I need to know now...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...the highest priority for your son. It is great news that he wants help. I would suggest you talk to his provider or a local AIDS service organization for reverral to mental health and substance use services. Taking care of these issues is hard,... Read more »

lipoatrophy AND lipohypertrophy what meds should I be using to alleviate this???

Hi Dr. Bob,I am an HIV+ straight female. I was diagnosed in 1994 but pinned my exposure to 1991. Anyway, I have been taking Viracept, Epivir and Zerit since 1996. My viral load is undetectable and my t-cells are amazingly over 1200. But I have...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...virologically (undetectable plasma viral load) and immunologically (CD4 cell count of over 1,200). However, like many long-term HIVers, the side effects and toxicities of your HIV medications are now causing significant medical problems... Read more »

Triglycerides Rising

My triglyceride level has gone way up - to over 1,000. I recently changes my meds, adding Norvir and ddi. Which of these two do you think may be causing this problem? I am taking 40 mg. of zocor a day- it's not helping. Also,I heard that Norvir...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...ritonavir (Norvir) is most likely linked to the increase in triglycerides. There are many situations in my own clinic where the HIV situation clearly calls for the use of ritonavir (often is combination with another protease inhibitor) so we... Read more »
Articles
Test Positive Aware Network

Aptivus

...protease inhibitors -- makes this a tricky drug to balance in a regimen, especially for salvage patients already on a host of other meds. -- Jeff Taylor Got a comment on this article? Write to us at publications@tpan.com . Read more »
Test Positive Aware Network

Norvir

...of life for many. With a list of drug interactions longer than some phone books, it's a daunting drug to add to the multiple meds many HIVers have to take. Even though the Norvir contained in Abbott's PI Kaletra has long been available in a... Read more »
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
The Well Project

Women, Depression and HIV/AIDS

...that an underlying issue, such as depression or anxiety, causes or adds to your substance use, ask your health care provider or AIDS service agency for a referral to a mental health provider. Depression Can Cause Serious Problems Studies... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...hands and knees and it itches like heck. I am about to go nuts it itches so bad. Anyone else have this problem taking the meds I am on? Has anyone found any relief in any way? I am about to tear my skin off. Any suggestions? Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »

can you live a normal life without meds if ur HIV+

Posted by Anonymous, 4 Replies
...can you live a normal life without medicines if your HIV+??? How long can live without these medicines? Read more »

HIV med success stories?

Posted by sunkyst, 7 Replies
...Does anyone here have any success stories with HIV meds i.e. you've been on treatment for a while and it's working well for you without too many serious side effects? Read more »